Ask a Pharmacist Expert Forum
drug together
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

drug together

I was just diagnosed with an autoammune disease and don't want to take plaquenil just yet.  Doctor said to take celebrex and a muscle relaxer.  I have been taking 1 mg of xanax for 3 weeks and before that it was about twice a week as needed.  I was having such anxiety and sleep issues rhemy said to take it every day.  Now 3 weeks later she wants to try the new coctail of celebrex and muscle relaxer.  Tried the muscle relaxer the first night seemed to take a little of the night time pain away not much.  The next day i seemed very emotional and shaky and thought maybe I was having withdraw from the xanax since I took it for 3 weeks straigt. Doctor said no not for that short lenght of time.  My thoughts are to ween off the xanax and take celexa for the anxity issues (that had been prescribed a few months ago since the health issues) try the celebrex and the muscle relaxer.  My question is I don't think you are supposed to take those two together.  Didn't know if I weened and took xanax at 5 or 6 and then the muscle relaxer at 10 if this would be an issue till i'm off the xanax.  I will start to bring in the celexa with it.  So then I will be on Metroprolol once or twice a day.  Synthroid in morning.  Celebrex at dinner and xanax for a time at dinner then the muscle relaxer at bed.  The rhemy said I could take the muscle relaxer 3 times a day.  It the lowest does.  I will only do that if the pain is so bad during the day.  It is so much worse at night and I have a hard time sleeping.  That is why the xanax helped with that.  Shut my mind down and helped me sleep.  I notice the one one time I took the muscle relaxer it didn't help with sleep.  I hate taking all these drugs but I am at a point that I an in so much pain and just need some relief and some sleep.  Help will all this be ok to take together?  I also take a multi vitamin.  
Age
:  
41
Sex
:  
Female
Weight
:  
165
Current Medications
:  
synthroid .75
xanax 1mg at dinner
metroprol 12.5 once a day for pvc twice if bad
Drug Allergies
:  
mefoxin
coedin
latex
Medical Conditions
:  
wpw/ pvc and pac
underactive thyroid
Related Discussions
639831_tn?1223066680
Which muscle relaxer are you on? For now I will choose Flexeril (Cyclobenzaprine), and there are a few drug interactions with your current medications.

Celexa and Flexeril:
Chance of serotonin syndrome
■Agitation or restlessness
■Confusion
■Rapid heart rate
■Dilated pupils
■Loss of muscle coordination or twitching muscles
■Heavy sweating
■Diarrhea
■Headache
■Shivering
■Goose bumps

Xanax and Flexeril:
Combination therapy can cause additive effects of sedation and dizziness, which can impair the patient's ability to undertake tasks requiring mental alertness

Celebrex and Celexa:
possibly increasing the risk of a bleeding complication (e.g., gastrointestinal bleeding, ecchymoses, epistaxis, hematomas, petechiae, hemorrhage)

Celebrex and Metoprolol:
Celebrex may decrease the effectiveness of Metoprolol, and lead to an elevation in blood pressure (approximately 5 mm Hg) when given over a period of weeks. This effect is most significant in patients receiving concurrent antihypertensive agents and long-term Celebrex use.
5 Comments
Blank
757137_tn?1347200053
I think your doctor is wrong about the Xanax. You can become addicted to it very quickly. A few days of regular dosing will do it. You would have been better of off using it irregularly and taking it only when specifically needed. I am subject to panic attacks as a result of an adrenal problem. I was told to take .25 mg. to abort an attack and, if that were insufficient, to take another .25 mg. It worked fine. I might go a couple of days without needing any Xanax at all, and in a single day I never needed more than .50 mg. Even with all this care I became mildly addicted. Having more or less beaten the panic attacks I stopped using the Xanax and had trouble sleeping for several nights. I have heard the same reports from other people.
Blank
757137_tn?1347200053
An amendment to my previous post. In actual fact I did not take the .25 mg. I broke the pill in half and took that to see if the lower dose would work. If it didn't, I followed up with the other half. So If I felt an attack coming I never wound up taking more than .25 mg. in toto. Only once did I have to take another half. In the above post I made the error of saying I took between  .25 and .50 mg. Actually I took only half of that. Doctors often over-prescribe. And people tend to over-medicate themselves. I see people with a headache pop two aspirins. Why two. I take only 1/2. It usually works fine. If not, there is always the other half. But why start out with two???
Blank
Avatar_f_tn
Thanks for the advice.  I thought the same thing.  I felt to weird and I am going to take .5 for a few days then cut that in half for a few days and then take away one more half for a few more days till I'm off then I will do the muscle relaxer.  Unless someone else tells me it's ok to do the xanax at dinner and the muscle relaxer at bed.  Regardless I will ween off the xanax and not just stop it.  I took half tonight and didn't notice anything as far as even feeling relaxed.  I think even after the 3 weeks my body became adjusted to the 1 mg.  I would really like to get on the muscle relaxer but if it's not safe to take both I will just have to wait till I'm weened off.  In pain most of the time and hate it.  Hope you can keep up not taking the xanax also.  Good luck.
Blank
Avatar_f_tn
Did you see what the pharmicist said about the meds.  Now I don't know what route to take.  I'm totally confused what to do.  I am weening right now from the xanax becasue I thought I was having some withdraw symptoms when I didn't take it that night and then took the muscle relaxer.  The nurse on the phone said no like I told you above and said it was maybe the muscle relaxer that was causing the feelings I was having.  I figured once I wean and then try the muscle relaxer again then I can tell if it was the muscle relaxer that was causing the shakes.  I know it doesn't help completely and that is why I wanted to add the celebrex.  I havn't started the celexa but wanted to for the anxiety issues.  Obviously you can tell I have issues and expecially with taking meds.  I have always hated to even when I was little.  So now I don't know what to do.  As far as the muscle relaxer and the xanax together sounds more like it wouldn't be an issure since it was before bed.  Unless I need to me alert to sleep.  Very confused right now.  
Blank
This Forum's Experts
5801192_tn?1389204087
Carrie Fu, PharmDBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank